MAUDE Adverse Event Report: ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW10
Medical Device Problem Codes Break (1069); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a valve exchange procedure on (b)(6) 2018 where temporary pacing wire was used.The needle was passing through the package.Product was not used in the patient.Another thread was used.No adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).An unopened sample of product was returned for analysis.During the visual inspection of unopened sample, a pin hole on the overwrap package was observed.The package was opened and it was verified that the position of the needle was incorrect.It is probable that the tip of the needle went through the paper folder and the overwrap package.A hole outside the package was visible.Therefore, the sterile barrier was compromised.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the assignable cause of compromise of packaging integrity is a pin hole in package.

Brand Name
TEMP PACING WIRE 24"(60CM) 2-0 BLU
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7868373
Report Number2210968-2018-75787
Device Sequence Number19317407
Product Code LDF
UDI-Device Identifier10705031050860
UDI-Public10705031050860
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberTPW10
Device Lot NumberAH6833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer08/15/2018
10/08/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date09/12/2018
11/01/2018
Patient Sequence Number1